Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 8, 2016, 4:38 PM CDT for Kemper County, Lauderdale County, Noxubee County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 8, 2016, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
Counties Kemper County, MS, Lauderdale County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 127 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WWUS84 KJAN 082138
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON AUG 8 2016
MSZ039-046-052-082230-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
438 PM CDT MON AUG 8 2016
...THUNDERSTORMS PRODUCING TORRENTIAL RAIN WILL AFFECT
LAUDERDALE...KEMPER AND NOXUBEE COUNTIES UNTIL 530 PM CDT...
AT 434 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
TORRENTIAL RAIN ALONG A LINE EXTENDING FROM NEAR DEERBROOK TO NEAR
OAK GROVE TO NEAR MARION. MOVEMENT WAS SOUTHWEST AT 5 MPH.
A QUICK ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS
IN JUST AN HOURS TIME. THIS COULD RESULT IN THE PONDING OF WATER ON
AREAS ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREA.
THESE THUNDERSTORMS WILL BE NEAR...
PORTERVILLE...TOOMSUBA AND TAMOLA AROUND 440 PM CDT.
MARION AROUND 505 PM CDT.
MERIDIAN...MERIDIAN STATION...MACON...BLACKWATER...DALEVILLE...ZERO...
NELLIEBURG AND PRISMATIC AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOOBA AND
SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3269 8839 3223 8848 3222 8891 3293 8891
3293 8881 3329 8881 3329 8838
TIME...MOT...LOC 2134Z 057DEG 5KT 3326 8853 3265 8854 3242 8859
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:02 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 4:02 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Jackson MS 402 PM CDT MON AUG 8 2016 .Discussion... .Tonight through Tuesday night...Rain chances will continue through the period as an upper level low pressure system along the Florida coast begins to wrap mid-level moisture over the ArkLaMiss. The best chances for precip will be along and east of Interstate 55 where there will be the best support from the upper low. Areas that stay west of the rain tomorrow may have a chance to return to around 105 heat index values. Otherwise, increased cloudiness and precipitation should limit peak heating in the east. Any showers and storms that do develop through tomorrow will have the potential to produce locally heavy rainfall. Slow storm motions and a nearly saturated column will allow heavy downpours to persist over some areas. /NF/27/ .Wednesday through Sunday...Models have come in a little cooler and a little wetter for the long term as an upper level low will combine with an abnormally moist airmass to result in multiple days of decent rainfall potential. Model consensus suggests a PWAT near 2.30 inches. August typically has the highest PWATS of the year for our region but a PWAT of 2.30 inches is close to the average daily maximum each day this week. Models still differ on the location of the upper level low Wednesday morning but consensus places it near the MS/LA Gulf coast. The ECMWF is a little slower to weaken the low but models move the low very little before it weakens Saturday. Daytime heating will likely lead to a decent coverage of rain each day with the heaviest expected across our southeast zones. Model run accumulations suggest more than four inches possible through Saturday over our southeast. A more westward position of the low would bring a greater potential for very heavy rain to a larger portion of our CWA. Although with such a moist air mass in place, overnight low temperatures will continue above normal while afternoon highs are expected to be at or below normal. By Sunday morning mid level ridging and surface ridging will nosing west along the Gulf coast states while a shortwave trough moves over the central CONUS. This shortwave will shift east by Monday and leave stranded a weak cold front that looks to stall north of our area. Will still have a very moist air mass in place that will support rain diurnally driven rain chances into the start of the work week. /22/27/ && .AVIATION...Isolated showers and maybe a thunderstorm may impact hbg/gtr/mei/jan/hks this afternoon. Added showers a little later at hbg with some mvfr conditions. Will maintain vicinity activity for the rest of the sites through 0z. Patchy fog is likely across the area overnight, mainly causing brief mvfr conditions. && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 93 76 91 / 22 42 24 48 Meridian 75 92 76 92 / 32 64 33 62 Vicksburg 74 95 76 93 / 12 22 18 40 Hattiesburg 75 91 76 89 / 40 64 33 68 Natchez 74 93 76 90 / 17 36 22 57 Greenville 74 94 76 93 / 7 16 12 29 Greenwood 74 94 75 93 / 8 28 12 35 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 8, 2:47 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 247 PM CDT MON AUG 8 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-092000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 247 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...TUESDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR AREAS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR FROM MIDDAY THROUGH LATE TUESDAY AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR AREAS ROUGHLY NORTHWEST OF THE NATCHEZ TRACE CORRIDOR FROM MIDDAY THROUGH LATE AFTERNOON WEDNESDAY AND THURSDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ028>033-037>039-043>046-048>066-072>074-092000- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 247 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 8, 4:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON AUG 8 2016
MSZ039-046-052-082230-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
438 PM CDT MON AUG 8 2016
...THUNDERSTORMS PRODUCING TORRENTIAL RAIN WILL AFFECT
LAUDERDALE...KEMPER AND NOXUBEE COUNTIES UNTIL 530 PM CDT...
AT 434 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
TORRENTIAL RAIN ALONG A LINE EXTENDING FROM NEAR DEERBROOK TO NEAR
OAK GROVE TO NEAR MARION. MOVEMENT WAS SOUTHWEST AT 5 MPH.
A QUICK ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS
IN JUST AN HOURS TIME. THIS COULD RESULT IN THE PONDING OF WATER ON
AREAS ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREA.
THESE THUNDERSTORMS WILL BE NEAR...
PORTERVILLE...TOOMSUBA AND TAMOLA AROUND 440 PM CDT.
MARION AROUND 505 PM CDT.
MERIDIAN...MERIDIAN STATION...MACON...BLACKWATER...DALEVILLE...ZERO...
NELLIEBURG AND PRISMATIC AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOOBA AND
SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3269 8839 3223 8848 3222 8891 3293 8891
3293 8881 3329 8881 3329 8838
TIME...MOT...LOC 2134Z 057DEG 5KT 3326 8853 3265 8854 3242 8859
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:58 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada | 3 hr |
| Aug 8, 5:42 PM CDT | Special Weather Statement | JAN | Oktibbeha | 48 min |
| Aug 8, 6:06 PM CDT | Special Weather Statement | JAN | Neshoba | 39 min |
| Aug 7, 7:59 PM CDT | Special Weather Statement | JAN | Morehouse, Richland, West Carroll | 61 min |
| Aug 7, 7:03 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 57 min |
| Aug 7, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 44 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.